Alendronic Acid side effects
Welcome Guest ( Login | Register )            



12345»»»

Alendronic Acid side effects Expand / Collapse
Message
Posted 01/08/2009 17:10:53 Post #420
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Hello,

I've just discovered this forum and decided to post my query here.

I'm a 64 year old woman who had an early meonpause in her twenties so the inevitable result was the early onset Osteoporosis as HRT was not tolerated.

I've been on Alendronic Acid over the last two years. I was diagnosed with Osteoporis about five years ago when I broke my ankle and initially given Raloxifene. However this caused 'flu like symptoms and I had to stop taking it. I was then given Didronel which I had for a couple of years with aggravation of back pain so was changed to Alendronic Acid.

Over the last year I have experienced strange sensations in my legs....twitching and pain. This is particularly bad at night. I also find I suffer a lot of muscle pain on exercise as well as lower and mid back pain. I have increased anxiety symptoms and night sweats.

I know it's easy to blame the Alendronic Acid but I wonder if any others have had similar experiences? Also, if I don't take it, what can I do to prevent the advancing of the disease. My doctor is against me stopping the drug.

Many Thanks

Posted 02/08/2009 18:53:32 Post #421
 

Junior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior Member
Hi and welcome to the site.

I  was diagnosed last October, and Im still  not sorted out with meds. I started on Alendronic acid but couldnt take it, symptoms like yours, also stomach problems, the other issue I had was that my dentist said he wouldnt be able to do any extractions while i was taking it, youve probably read about the jaw problems connected to it, although its very rare!

I was supposed to be starting on Forsteo but having read all about the side effects I havent yet started taking it. I am just doing the natural things at the moment and hoping I dont get any worse.

Best wishes.

Daphne

Posted 02/08/2009 19:38:39 Post #423
 

Supreme BeingSupreme BeingSupreme BeingSupreme BeingSupreme BeingSupreme BeingSupreme BeingSupreme Being
Hi Rosalind,

Welcome to the forum

There are other medications besides Alendronic Acid and the others you've been prescribed. I'm prescribed Strontium Ranelate (Protelos) which is not a bisphosponate. Have a look on the NOS website at the leaflet about the various drug treatments here: http://www.nos.org.uk/NetCommunity/document.doc?id=483 I don't get any side effects from the Strontium.

all the best,
Anne


Osteoporosis - Strontium Ranelate, Dekristol vitamin D3 20,000 IU/week, weight lifting, walking and vibration platform exercise, alkaline loaded diet, vitamin K2 MK-7 200mcg/day. Diabetes - Repaglinide, low carb diet and exercise. Congenital heart defect - Omacor and CoQ10. Small airways disease/asthma - Qvar 100. Probable coeliac.
Posted 05/08/2009 17:29:11 Post #426
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Many thanks for your advice.

I have now been off Alendronic Acid for two weeks and already the pain in my back, hips and legs has subsided. Now I just have to decide what to do next.

Posted 27/11/2009 16:37:01 Post #882
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
I have just started taking Alendronic acid two weeks ago. I have been feeling increasingly tired and my muscle ache and I have had some discomfort in my joints. I have just had 4 days off of work with the fatigue and headaches, as well as jaw ache. I thought perhaps I had a virus, but I have no cold or temperature, just a few sweats, not much more than usual. I am 58 and concerned about osteoperosis. I am osteopino at present, but my mother has osteoperosis. However, I am concerned that these problems are due to the drugs and as I have a 'sensitive' stomach I am reluctant to continue with it. I have been seeing a nutritionist for three years as I had Candida in my mouth which became systemic and affected my intestines. I have worked hard to repair the damage done (probably caused by anti-biotics over the years) and with a change in lifestyle, healthy diet and supplements I had been feeling better than I have for years. Now I am feeling and looking tired and haggered again. My nutritionist feels that if I continue to follow her recommended regime, I should be OK without the Alendronic acid. Having read some of the comments on your forum, I feel the risks of taking it may outweigh the benefits. I have also had problems with my teeth and gums in the past, but things have been 'stable' until I had the pain this last week. Does anybody have any advice?

CArol

Carol

Posted 02/12/2009 13:23:04 Post #940
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Yes, my symptoms were similar but I persevered for two years before giving up in frustration. The pain took awhile to develop with me but since stopping it's gone completely and I have more energy and concentration.

I've just been prescribed Strontium and I will let you know the outcome. I had no problem being prescribed this after discussing it with my doctor who referred my request to an Osteoporosis consultant.

Posted 02/12/2009 16:48:39 Post #958
 

Junior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior MemberJunior Member
I only took it for about a month, I had the same symptoms, Mum has been taking it for about 9 months now, shes having the same problems, its started her diverticulitis off again. Shes just broken her hip though so shes determined to persevere, when shes feeling better I will take her to the doc to see in there is anything else she can have. They only prescribe the bisphosphonates at the drs though, she would have to be referred to a consultant. I think when people get into their 80's they dont really bother!!
Posted 03/12/2009 22:35:51 Post #984
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Hi I am a newbie and posted my first post yesterday on the introduce yourself page.  Reading this section I have noticed members saying they are tired when on the Alandronic Acid.  Is this a common side effect? I have noticed that I am increasingly tired and lacking in energy since June when I was diagnosed with Osteoporosis but I didnt associate it with the medication. Kitty xx

Kittyxxx
Posted 06/12/2009 10:54:15 Post #991
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Hello Kitty,
I certainly don't get as tired now as I did when on Alendronic Acid. However, I appreciate that side effects from any drugs depend on a person's own metabolism. We're all different and your tiredness isn't necessarily due to the drug there may be other causes. Sometimes these things are not as cut and dried as we hope.

I've been taking Strontium for a week now - Protelos 2 mg. I feel fine apart from pains in my legs at night. These have returned with a vengeance. I had them while on Alendronic Acid. They gradually subsided when I stopped the drug but, once again, they're causing problems. Always difficult to know what's the drug and what's just you! I sometimes think the only real answer is good diet, calcium and exercise. That way we have nothing to blame for our ills!

Posted 16/12/2009 23:17:03 Post #1042
 

Forum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum NewbieForum Newbie
Hello I have joined the site as I have osteopena. I had no symptoms but am adopted so try and get as many things checked as I have no known medical history. I am 61 and do loads of things in the gym so was quite surprised when I got the above result. I am taking alexondronic acid and read the leaflet carefully. I expected lots of problems and as I hate getting out of bed I didn't even like the idea of having to take a pill once a week and remain upright for at least half and hour. Yet I have not experienced any of the symptoms people mention, they sound quite alarming. My understanding of a.acid is that is stops the calcium leeching out of the bone so it is stable rather than keeping 'old bones' as someone has mentioned. It sounded like something was hanging on to the old bone and new bone growing on top of it rather like a growth, a bit sci fi. Obviously I have to read up some more but until I read some of the things here I didn't' feel as if I was suffering from anything - now I feel as if I have gained a disability overnight!
« Prev Topic | Next Topic »

12345»»»

All times are GMT, Time now is 8:05am

Powered By InstantForum.NET v4.1.4 © 2014
Execution: 0.085. 9 queries. Compression Disabled.